# SDR CA081016011

- Difficulty date: October 10, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 17,509 hours
- Engine: Pwa PT6A67D
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 1295240823
- Condition: Broken
- Location: Rudder Control
- Part time: 17,702 hours
- Component: Rudder Pedals, Beech, 1295240821
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) RUDDER PEDALS LINKAGE (UNDER FLOOR) - LT TORQUE TUBE BROKEN JUST INBD OF THE LT RUDDER PEDAL BLOCK. RUDDER TORQUE TUBE FAILURE STARTED AT TAPER PIN HOLE USED TO SECURE THE RUDDER PEDAL ASSY BLOCK TO THE SHAFT. FAILURE APPEARS TO BE FROM AN OVERLOAD CONDITION WITH AN INITIAL CRACK AND THEN A SECONDARY CRACK AT ABOUT 90 DEGREES. A THIRD CRACK ALSO FOUND PARALLEL TO INITIAL CRACK. FAILURE OF THIS TYPE WOULD BE HARD TO PICK UP ON A VISUAL INSP AS EARLY FAILURE TAKES PLACE IN AN AREA NOT VISIBLE UNTIL UNIT IS DISMANTLED. ONCE FAILURE PROGRESSED TO COMPROMISE THE TORSION ABILITY OF THE SHAFT IT WOULD SPREAD RAPIDLY TO COMPLETE FAILURE.  COMPLETE RUDDER AND STEERING SYS WAS INSPECTED TO DETERMINE IF RELATED SYS DEFECTS WERE THE CAUSE, NO FAULT FOUND.  PREVENTIVE ACTIONS TAKEN, A ONE TIME CHECK OF THE RUDDER PEDAL ASSY FOR THE NEXT ROUTINE INSP FOR  1900 FLEET.
